Conditional variance of symmetric stable variables

  • Wei Wu
  • Stamatis Cambanis
Part of the Progress in Probabilty book series (PRPR, volume 25)

Abstract

For two symmetric α-stable random variables with 1 < α < 2 we find a necessary and sufficient condition for the conditional variance to exist and be finite, we show it has a fixed functional form independent of their joint distribution, we describe its asymptotic behavior and we illustrate its global dependence on the joint distribution.

Keywords

Covariance Nite 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    R.J. Adler, S. Cambanis and G. Samorodnitsky “On stable Markov processes”, Stochastic Proc. Appl 34 (1990), 1–17.MathSciNetMATHCrossRefGoogle Scholar
  2. [2]
    M. Kanter “Linear sample spaces and stable processes”, J. Fund. Anal 9 (1972), 441–459.MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    E. Masry and S. Cambanis “Spectral density estimation for stationary stable processes”, Stochastic Proc. Appl. 18 (1984), 1–31.MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    G. Miller “Some results on symmetric stable distributions and processes”, Institute of Statistics Mimeo Series No. 1121 (1977), Univ. of North Carolina.Google Scholar
  5. [5]
    G. Samorodnitsky and M. Taqqu “Conditional moments of stable random variables”, preprint (1989).Google Scholar
  6. [6]
    S. Zabell “Continuous versions of regular conditional distributions”, Ann. Probab. 7 (1979), 159–165.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Birkhäuser Boston 1991

Authors and Affiliations

  • Wei Wu
    • 1
  • Stamatis Cambanis
    • 1
  1. 1.Department of StatisticsUniversity of North CarolinaChapel HillUSA

Personalised recommendations